Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jul 8, 2012, 8:49 AM CDT for Bolivar County, Washington County, Mississippi. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 8:49 AM CDT (13:49 UTC)
- Expired
- Jul 8, 2012, 9:50 AM CDT
- In force
- 61 min
- Issued by
- NWS Jackson, MS
Counties Bolivar County, MS, Washington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 172 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 1.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1174 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559
WWUS84 KJAN 081349
SPSJAN
MSZ018-034-081450-
WASHINGTON MS-BOLIVAR MS-
849 AM CDT SUN JUL 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT SUN JUL 8 2012
...STRONG THUNDERSTORMS OVER BOLIVAR AND WASHINGTON COUNTIES...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS WAS
LOCATED FROM SCOTT TO 3 MILES WEST OF ESTILL AT 848 AM CDT...MOVING
NORTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING CAN
ALSO BE EXPECTED WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN BOLIVAR AND WASHINGTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3391 9080 3364 9069 3361 9077 3323 9072
3313 9120 3326 9104 3328 9104 3324 9110
3345 9106 3339 9119 3350 9117 3344 9121
3344 9122 3371 9118 3371 9116 3368 9104
3369 9104 3377 9115 3378 9099 3392 9102
TIME...MOT...LOC 1348Z 245DEG 5KT 3361 9105 3324 9091
$$
OLBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jul 8, 4:22 AM CDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 8, 4:22 AM CDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 422 AM CDT SUN JUL 8 2012 .DISCUSSION... TODAY AND TONIGHT... A DEVELOPING WEAKNESS/TROUGH IN THE SUBTROPICAL RIDGE COMBINED WITH A VERY MOIST (PRECIPITABLE WATER ~ 2 INCHES) AND UNSTABLE AIRMASS WILL LEAD TO SCATTERED/NUMEROUS MAINLY AFTERNOON THUNDERSTORMS. THUNDERSTORM DEVELOPMENT SHOULD OCCUR EARLIER THAN IN PREVIOUS DAYS AND MAY BE MORE WIDESPREAD. EARLY DEVELOPMENT PRIOR TO NOON IS MOST LIKELY TO TAKE PLACE IN ASSOCIATION WITH CYCLONIC SHEAR AXIS IN NORTH CENTRAL/NW MS...AND ALSO IN AREAS SOUTH OF THE HWY 84 CORRIDOR WHERE INITIAL SEABREEZE-ENHANCED OUTFLOW IS LIKELY TO HAVE AN EARLY IMPACT GIVEN SOUTHERLY LOW LEVEL FLOW IN PLACE. INSTABILITY SHOULD NOT BE AS GREAT TODAY WITH THE EARLY ONSET TO CONVECTIVE DEVELOPMENT AND SLIGHTLY COOLER TEMPERATURES...BUT GREATER THUNDERSTORM COVERAGE WILL OFFER MORE OPPORTUNITY FOR SEVERE MICROBURSTS IN AREAS THAT CAN HEAT UP THE MOST PRIOR TO CONVECTIVE DEVELOPMENT. WILL CONTINUE TO INCLUDE A MENTION OF AFTERNOON STRONG/SEVERE THUNDERSTORM POTENTIAL IN THE HWO/GRAPHICS. OTHERWISE...EXPECT A QUICK DECREASE IN CONVECTIVE INTENSITY WITH SUNSET. SHOWERS/TSTMS WILL BE POSSIBLE HOWEVER AT ANY TIME DURING THE NIGHT. FOR MONDAY AND MONDAY NIGHT... A SIMILAR SET-UP IS ANTICIPATED AS THE UPPER LEVEL/RIDGE WEAKNESS BECOMES BETTER ESTABLISHED. IT APPEARS THE FAVORABLE PARAMETERS WILL SET UP A LITTLE FARTHER WEST SO THAT THE HIGHEST PRECIP CHANCES WILL BE GENERALLY ALONG AND NORTHWEST OF THE NATCHEZ TRACE PARKWAY. ALSO...MODELS INDICATE THAT LOW LEVEL LAPSE RATES AND INSTABILITY SHOULD BE A LITTLE GREATER TO SUPPORT SEVERE MICROBURST ACTIVITY DURING THE AFTERNOON. SO WILL CONTINUE INCLUDE A MENTION OF POSSIBLE STRONG/SEVERE THUNDERSTORMS IN THE HWO/GRAPHICS. /EC/ TUESDAY THROUGH NEXT SUNDAY... COOLER TEMPERATURES AHEAD WITH ABOVE NORMAL RAIN/TSTORM CHANCES EXPECTED DURING THIS UPCOMING WEEK. H3-H5 RIDGING WILL RELINQUISH ITS HOLD ACROSS THE CNTRL CONUS BY EARLY WORK WEEK AS BOTH AN INVERTED SUB-TROPICAL WAVE AND INCREASED NRN STREAM L/WV TROUGHING COMBINE ACROSS THE MID-MS VALLEY. THIS WEAKNESS AND ASSOCIATED VORT LOBES AIDING VERTICAL LIFT IN PRESENCE OF SUFFICIENT INSTABILITY AND PWATS >2 IN...WILL SUPPORT CHANCE TO LIKELY RAIN/TSTORM PROBS /30-70%/ THROUGH AT LEAST SATURDAY. WHILE MOST ACTIVITY WILL BE DURING THE LATE MRNG THRU ERLY EVE...SHOWERS/ TSTORMS COULD LINGER THROUGH THE NIGHT PERIODS ALSO. WITH MEAGER LAPSE RATES/VERTICAL TOTALS AND HIGH PWATS...DMGG MICROBURST POTENTIAL WILL BE REDUCED BUT NOT ENTIRELY OUT OF THE QUESTION. LIMITED INSOLATION COULD ALSO LIMIT MLCAPE VALUES GIVEN PROGGED MID/UPPER CLOUD DECK. A LOCALIZED FLASH FLOOD RISK STILL EXISTS HOWEVER...GIVEN SLOW STORM MOTION AND LOCALLY HIGH RAINFALL RATES. A BNDRY WILL ATTEMPT TO ENTER THE REGION AND HELP FOCUS PRECIP ALONG AND JUST SOUTH OF IT BY WED/THUR WHICH IS SLOWER THAN YESTERDAYS OP GFS RUN. INTERESTINGLY...THE OP GFS NOW DOES NOT BRING THE BNDRY THROUGH AS THE H7-H5 WEAKNESS AND ATTENDANT WEAK SFC LOW IS PROGGED FARTHER WEST...PLACING THE REGION UNDER CONTINUED S/SW FLOW VS NRLY FLOW. THE EC CONTINUES TO STALL THE BNDRY N/W OF THE REGION. YET...THE GFS MEN AND INDIVIDUAL MEMBERS CONTINUE TO ADVERTISE STRONGER TROUGHING THAN OPS GFS AND ESPECIALLY THE EC. CONFIDENCE HAS DECREASED WITH BNDRY BEING ABLE TO PUSH THROUGH ARKLAMISS WHICH RESULTED IN INCREASE IN POPS FOR LATER IN THE WEEK. CONTINUED MODEL DIFFERENCES OCCUR LATE IN THE PERIOD WITH OP GFS FASTER IN RETROGRADING A H5 CLOSED LOW WEST WHILE BRINGING BACK SUB-TROPICAL RIDGING VS THE WEAKER H5 AND NRLY DISPLACED LINGERING LOW THE EC DEPICTS. HAVE SIDED MORE WITH EC/GFSMEN DURING THE LATE PERIOD. FOR FORECAST ELEMENTS...HIGHS WERE DROPPED 2-3 DEGREES ON THE FRONT SIDE OF THE PERIOD WITH EXPECTED CLOUD COVER WITH HIGHS TRENDING TOWARDS GFSMEN VALUES LATE IN THE PERIOD. MIN LOWS WERE BUMPED UP TO ACCOUNT FOR CLOUDS AND RAW NWP DEWPOINTS. POPS SEEMED A TOUCH LOW DURING MANY AFTN PERIODS JUST GIVEN COVERAGE FROM PAST COUPLE OF DAYS AND WERE INCREASED 10-20%. /ALLEN/ && .AVIATION...DESPITE THE ACTIVE WEATHER PATTERN AND PRESENCE OF AN UPPER LEVEL TROUGH...VFR CONDITIONS WILL BE THE GENERAL RULE FOR THE FORECAST AREA TODAY AND TONIGHT WITH AN ABUNDANCE OF CUMULUS DEVELOPMENT ABOVE 4000 FT EXPECTED. SCATTERED SHOWER/THUNDERSTORM ACTIVITY COULD IMPACT ANY OF THE TAF SITES THIS AFTN/EVNG BRINGING BRIEF PERIODS OF IFR CONDITIONS. OTHERWISE...LOOK FOR PATCHY AREAS OF LATE NIGHT/EARLY MORNING FOG TO PERHAPS BRING BRIEF PERIODS OF MVFR CATEGORY. /EC/ && .FIRE WEATHER... MANY COUNTIES/PARISHES AROUND THE ARKLAMISS REMAIN UNDER BURN BANS AS MANY LOCATIONS ARE WELL BELOW NORMAL IN RAINFALL FOR THE PAST MONTH (~50%). HOWEVER...RAINFALL HAS BEEN ON THE INCREASE... PARTICULARLY ALONG AND SOUTH OF THE I-20 CORRIDOR AND OVER THE GOLDEN TRIANGLE REGION...AND THE NUMBER OF LOCATIONS RECEIVING SIGNIFICANT RAINFALL SHOULD CONTINUE TO INCREASE OVER THE NEXT FEW DAYS. THE LONGER RANGE FORECAST HOLDS GOOD POTENTIAL FOR A PERIOD OF ABOVE NORMAL RAINFALL AND COOLER TEMPERATURES NEXT WEEK. IF WEATHER CONDITIONS UNFOLD AS EXPECTED THROUGH THE WEEKEND AND INTO NEXT WEEK...IT IS POSSIBLE THAT FIRE DANGER WILL BE SIGNIFICANTLY REDUCED. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 90 73 89 73 / 67 39 62 47 MERIDIAN 90 71 91 70 / 63 33 68 42 VICKSBURG 90 72 89 71 / 63 39 62 49 HATTIESBURG 91 73 91 73 / 60 21 58 31 NATCHEZ 88 72 88 71 / 63 37 59 33 GREENVILLE 91 73 90 73 / 64 47 70 53 GREENWOOD 90 72 89 72 / 67 45 71 53 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/ALLEN/
Hazardous weather outlook, Jul 8, 5:02 AM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 502 AM CDT SUN JUL 8 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 091015- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 502 AM CDT SUN JUL 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY. A FEW OF THE STORMS WILL BECOME STRONG TO SEVERE THIS AFTERNOON... CAPABLE OF PRODUCING 50 TO 60 MPH WIND GUSTS ALONG WITH SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING. IN ADDITION...VERY MOIST AIR AND SLOW STORM MOVEMENT WILL SUPPORT LOCALLY VERY HEAVY RAINFALL AMOUNTS. THUNDERSTORMS SHOULD DIMINISH AS THE SUN SETS EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SIMILAR SCENARIO IS ANTICIPATED FOR MONDAY WITH A FEW STRONG TO SEVERE THUNDERSTORMS CONTAINING LOCALLY HEAVY RAINFALL POSSIBLE... MAINLY IN THE AFTERNOON. 50 TO 60 MPH WIND GUSTS AND SMALL HAIL ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED WITH THE STRONGEST STORMS. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NECESSARY THIS AFTERNOON AND AGAIN MONDAY AFTERNOON. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. EC
In the hours before
Special weather statement, Jul 8, 7:07 AM CDT, 1 hour 42 minutes before
MSZ025-081235-
LEFLORE MS-
707 AM CDT SUN JUL 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
707 AM CDT SUN JUL 8 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF MINTER CITY AT
707 AM CDT...MOVING WEST AT 5 MPH.
PEOPLE IN NORTHERN LEFLORE COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3380 9018 3378 9017 3376 9019 3375 9028
3374 9031 3372 9031 3370 9027 3374 9023
3373 9021 3373 9015 3369 9015 3367 9045
3382 9045 3382 9020
TIME...MOT...LOC 1207Z 090DEG 6KT 3378 9026
JASpecial weather statement, Jul 8, 8:49 AM CDT, 0 minutes before
MSZ018-034-081450-
WASHINGTON MS-BOLIVAR MS-
849 AM CDT SUN JUL 8 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
849 AM CDT SUN JUL 8 2012
...STRONG THUNDERSTORMS OVER BOLIVAR AND WASHINGTON COUNTIES...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 MPH WINDS WAS
LOCATED FROM SCOTT TO 3 MILES WEST OF ESTILL AT 848 AM CDT...MOVING
NORTHEAST AT 5 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING CAN
ALSO BE EXPECTED WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN BOLIVAR AND WASHINGTON COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3391 9080 3364 9069 3361 9077 3323 9072
3313 9120 3326 9104 3328 9104 3324 9110
3345 9106 3339 9119 3350 9117 3344 9121
3344 9122 3371 9118 3371 9116 3368 9104
3369 9104 3377 9115 3378 9099 3392 9102
TIME...MOT...LOC 1348Z 245DEG 5KT 3361 9105 3324 9091
OLBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 8:38 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 8, 7:07 AM CDT | Special Weather Statement | JAN | Leflore | 28 min |
| Jul 8, 1:24 PM CDT | Special Weather Statement | JAN | Noxubee | 31 min |
| Jul 8, 1:38 PM CDT | Special Weather Statement | JAN | Noxubee | 57 min |
| Jul 8, 2:54 PM CDT | Special Weather Statement | JAN | Covington | 31 min |
| Jul 8, 3:27 PM CDT | Special Weather Statement | JAN | Jasper, Smith | 28 min |
| Jul 8, 3:54 PM CDT | Special Weather Statement | JAN | Newton | 31 min |
| Jul 8, 4:25 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Jul 8, 4:43 PM CDT | Special Weather Statement | JAN | Kemper | 32 min |
| Jul 8, 5:21 PM CDT | Special Weather Statement | JAN | Choctaw | 29 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.